Stationary subdivision schemes reproducing polynomials

Sung Woo Choi, Byung Gook Lee, Yeon Ju Lee, Jungho Yoon

Research output: Contribution to journalArticlepeer-review

25 Scopus citations


A new class of subdivision schemes is presented. Each scheme in this class is a quasi-interpolatory scheme with a tension parameter, which reproduces polynomials up to a certain degree. We find that these schemes extend and unify not only the well-known Deslauriers-Dubuc interpolatory schemes but the quadratic and cubic B-spline schemes. This paper analyzes their convergence, smoothness and accuracy. It is proved that the proposed schemes provide at least the same or better smoothness and accuracy than the aforementioned schemes, when all the schemes are based on the same polynomial space. We also observe with some numerical examples that, by choosing an appropriate tension parameter, our new scheme can remove undesirable artifacts which usually appear in interpolatory schemes with irregularly distributed control points.

Original languageEnglish
Pages (from-to)351-360
Number of pages10
JournalComputer Aided Geometric Design
Issue number4
StatePublished - May 2006

Bibliographical note

Funding Information:
We would like to thank the anonymous reviewers and associate editor for many useful comments and suggestions. Jungho Yoon has been supported in part by KRF-2004-015-C00057 and Sung Woo Choi has been supported by R01-2005-000-10120-0 from Korea Science and Engineering Foundation in Ministry of Science & Technology. Byung-Gook Lee has been supported by R05-2004-000-10968-0 from Ministry of Science and Technology.


  • Approximation order
  • Polynomial reproduction
  • Quasi-interpolation
  • Smoothness
  • Subdivision scheme


Dive into the research topics of 'Stationary subdivision schemes reproducing polynomials'. Together they form a unique fingerprint.

Cite this